Alert archive / Ohio / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 18, NWS Cleveland, OH

May 21, 20224 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 21, 2022, 3:24 PM EDT for 4 counties in Ohio. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2022, 3:24 PM EDT (19:24 UTC)
Expired
May 21, 2022, 4:30 PM EDT
In force
66 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

Counties Ashland County, OH, Medina County, OH, Richland County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 74 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 3:30 PM EDTHAIL 15 Ese Shelby, OH*DELAYED REPORT*.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:47 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2022-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 820 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2022-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
820 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

521 
WUUS51 KCLE 211924
SVRCLE
OHC005-103-139-169-212030-
/O.NEW.KCLE.SV.W.0018.220521T1924Z-220521T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
324 PM EDT Sat May 21 2022

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Central Richland County in north central Ohio...
  Southwestern Medina County in northeastern Ohio...
  Ashland County in north central Ohio...
  Western Wayne County in northeastern Ohio...

* Until 430 PM EDT.

* At 324 PM EDT, a severe thunderstorm was located over Mansfield,
  moving northeast at 25 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           damage to trees and power lines.

* Locations impacted include...
  Mansfield, Ashland, Ontario, Lexington, West Salem, Hayesville,
  Savannah, Polk, Sullivan, Spencer, Lucas, Jeromesville, Bailey
  Lakes, Congress, Mifflin, Rowsburg, Mohicanville, Nankin, Reedsburg
  and Shenandoah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4083 8268 4106 8218 4111 8210 4073 8197
      4068 8260
TIME...MOT...LOC 1924Z 244DEG 24KT 4075 8254 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
4 follow-up statements
247 
WWUS51 KCLE 211938
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
338 PM EDT Sat May 21 2022

OHC005-103-139-169-212030-
/O.CON.KCLE.SV.W.0018.000000T0000Z-220521T2030Z/
Richland OH-Medina OH-Ashland OH-Wayne OH-
338 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN RICHLAND...SOUTHWESTERN MEDINA...ASHLAND AND WESTERN
WAYNE COUNTIES...

At 338 PM EDT, a severe thunderstorm was located near Mansfield,
moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Mansfield, Ashland, West Salem, Hayesville, Savannah, Polk, Sullivan,
Spencer, Jeromesville, Bailey Lakes, Congress, Mifflin, Rowsburg,
Mohicanville, Nankin, Reedsburg and Olivesburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4087 8258 4106 8218 4111 8210 4073 8197
      4072 8213 4071 8252
TIME...MOT...LOC 1938Z 244DEG 24KT 4079 8243 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
854 
WWUS51 KCLE 211953
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
353 PM EDT Sat May 21 2022

OHC139-212003-
/O.CAN.KCLE.SV.W.0018.000000T0000Z-220521T2030Z/
Richland OH-
353 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RICHLAND COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Ohio.

LAT...LON 4071 8234 4073 8234 4073 8238 4078 8238
      4081 8239 4082 8242 4095 8241 4106 8218
      4108 8209 4073 8197 4072 8232
TIME...MOT...LOC 1953Z 244DEG 24KT 4084 8231 

$$

OHC005-103-169-212030-
/O.CON.KCLE.SV.W.0018.000000T0000Z-220521T2030Z/
Medina OH-Ashland OH-Wayne OH-
353 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHWESTERN MEDINA...ASHLAND AND WESTERN WAYNE COUNTIES...

At 353 PM EDT, a severe thunderstorm was located over Ashland, moving
northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
Ashland, West Salem, Hayesville, Savannah, Polk, Sullivan,
Jeromesville, Bailey Lakes, Congress, Mifflin, Rowsburg,
Mohicanville, Nankin and Reedsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4071 8234 4073 8234 4073 8238 4078 8238
      4081 8239 4082 8242 4095 8241 4106 8218
      4108 8209 4073 8197 4072 8232
TIME...MOT...LOC 1953Z 244DEG 24KT 4084 8231 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
342 
WWUS51 KCLE 212009
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
409 PM EDT Sat May 21 2022

OHC103-212018-
/O.CAN.KCLE.SV.W.0018.000000T0000Z-220521T2030Z/
Medina OH-
409 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MEDINA COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Ohio.

LAT...LON 4073 8220 4091 8225 4095 8218 4099 8206
      4073 8197
TIME...MOT...LOC 2008Z 244DEG 24KT 4089 8218 

$$

OHC005-169-212030-
/O.CON.KCLE.SV.W.0018.000000T0000Z-220521T2030Z/
Ashland OH-Wayne OH-
409 PM EDT Sat May 21 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR EAST CENTRAL ASHLAND AND WESTERN WAYNE COUNTIES...

At 408 PM EDT, a severe thunderstorm was located near Polk, or 7
miles east of Ashland, moving northeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect damage to 
         trees and power lines.

Locations impacted include...
West Salem, Jeromesville, Congress, Rowsburg and Reedsburg. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4073 8220 4091 8225 4095 8218 4099 8206
      4073 8197
TIME...MOT...LOC 2008Z 244DEG 24KT 4089 8218 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kahn
928 
WWUS51 KCLE 212021
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
421 PM EDT Sat May 21 2022

OHC005-169-212031-
/O.EXP.KCLE.SV.W.0018.000000T0000Z-220521T2030Z/
Ashland OH-Wayne OH-
421 PM EDT Sat May 21 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ASHLAND AND
WESTERN WAYNE COUNTIES WILL EXPIRE AT 430 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However small hail and gusty winds are still
possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
north central and northeastern Ohio.

LAT...LON 4073 8220 4091 8225 4095 8218 4099 8206
      4073 8197
TIME...MOT...LOC 2021Z 244DEG 24KT 4092 8209 

$$

Garuckas

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:24 PM EDT, 1 hour earlier.

Area forecast discussion, May 21, 2:24 PM EDT, 1 hour before
Area Forecast Discussion
National Weather Service Cleveland OH
224 PM EDT Sat May 21 2022

.SYNOPSIS...
A cold front will settle across Lake Erie today before moving
east across the area tonight and tomorrow. High pressure builds
east across the Great Lakes region tomorrow night through
Tuesday. A warm front extending from low pressure out of the
mid-Mississippi Valley will move north across the area Wednesday
before this low moves northeast across the Great Lakes region
on Thursday and Friday.

&&

.NEAR TERM /THROUGH SUNDAY/...
The environment is primed for severe thunderstorms this
afternoon, with RAP mesoanalysis suggesting SBCAPE as high as
4000 J/kg, with projections building it up to 4500 J/kg.
Combined with effective bulk shear 30-40 kts and we have a
favorable environment for severe convection. Damaging wind gusts
are likely to be the prime culprit this afternoon and evening
with max theta-e difference of up to 30 C, DCAPE up to 1200 J/kg
and low level lapse rates of 7-8 C/km all contributing to a
favorable environment for damaging winds. However, large hail
will also be possible with moderate mid-level lapse rates of
6.5-7 and hail growth zone (-10 to -30 C) CAPE of up to 1000
J/kg. While not especially favorable, an isolated tornado can
not be ruled out with modest 0-1 km shear of around 10-15 kts,
effective SRH around 50, and LCL heights around 1000m. Flash
flooding is also pose a risk with a very moist environment in
place, especially if convection initiates off a WSW-ENE
boundary.

Previous Discussion...
An upper level trough sliding east through the Plains States
into the Great Lakes region will be the focusing mechanism for
the movement and deepening of a surface low pressure system.
This surface low pressure is progged to move northeast through
the local area tonight into Sunday morning. A cold front will
approach the area today but become nearly stationary this
evening as the surface low tracks along the boundary. Dew point
temperatures in the lower to middle 60s across the area along
with strong warm air advection today primed the area for the
possibility of strong thunderstorms. The main threats appear to
be damaging wind gusts and large hail.

Other issue of note is the increasing threat for heavy rain across
the area. Precipitable water values well over 2.00 inches by
this evening expected as soundings become quite moist throughout
the column. All the ingredients appear to be coming together
for a heavy rain event this afternoon and evening. Low level jet
maxima arrives this evening and will likely enhance
precipitation threat across the area. Training thunderstorms
producing heavy rain have the potential to produce locally heavy
rain in a short period of time. There is the possibility that
we will need to look at flood watches and warnings later today.
This situation will obviously have to be monitored.

Otherwise, cold front finally pushes east of the area tomorrow
morning and precipitation will gradually taper off during the
morning and early afternoon Sunday from west to east. Cooler
air will spread into the area tonight with considerably colder
temperatures compared to this morning's lows. Also, notably
cooler temperatures expected for Sunday. As we remain in the
warm sector today, temperatures will take a stab at hitting the
90 degree mark. However, with advancing clouds, temperatures
should hold below the 90 degree level across much of the area.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
The short term forecast period appears quiet after a warm and stormy
weekend. A surface cold front will pull southeast of the region and
high pressure will enter the Great Lakes region for Sunday night
through Tuesday. Weather should remain dry with the best upper level
jet energy north of the region and pulling away and some upper
ridging develops across the area. Temperatures will start on the
cool side of normal on Monday with 60s across the region. A
strengthening upper ridge over the southeastern US will allow for
some temperature recovery with highs in the 70s for Tuesday. An
incoming upper trough on Tuesday night will allow for a system to
start entering the Ohio Valley on Tuesday night and will be the next
chance of rain that will continue through the week.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The long term forecast period appears active with an upper trough
moving through the central CONUS mid-week and allowing for several
weak low pressure systems to move through the Great Lakes region. As
of this morning, it appears that the forecast area will be on the
warm side of these systems on Wednesday and Thursday, which will
keep temperatures near or slightly above average temperatures with
70s and 80s. With each system, the best chances for rain appear to
be with peak heating during the afternoon hours and have highest
PoPs (likely or greater) in the 18z to 00z period on Wednesday and
Thursday afternoons. The upper level trough axis will cross the area
on Friday along with a surface cold front and will have decreasing
rain chances through the day on Friday and temperatures will cool to
slightly below normal ahead of next weekend.

&&

.AVIATION /18Z Saturday THROUGH Thursday/...
We're starting off the TAF period with VFR conditions with a cu
field producing scattered to broken ceilings in the 4-6 kft
range. Scattered to numerous storms are expected to develop in
western Ohio early to mid afternoon, quickly growing upscale
into a squall line as it moves east-northeast across the area.
Additional thunderstorms could develop ahead of it along a lake
boundary near KCLE and KERI. A favorable environment will may
result in some of these thunderstorms producing hail and strong
winds. Heavy rain will accompany thunderstorms and likely result
in brief periods of IFR (or lower) visibility and MVFR ceilings.
Confidence in timing of thunderstorms is medium and tried to
time out about 2-3 hours of prevailing thunderstorms.

First round of thunderstorms is expected to be through the area
by 02-03Z with some potential for a second overnight round of
showers and thunderstorms. Confidence is lower for overnight
precipitation so left thunderstorms out of TAFs for now. Model
guidance does project lower ceilings overnight and have most TAF
sites getting down to at least prevailing MVFR with some eastern
TAF sites going down to IFR ceilings. Additional thunderstorm
development is expected late tomorrow morning into the early
afternoon hours near KYNG/KERI.

Outlook...Non-VFR possible Tuesday night through Thursday with
showers and afternoon thunderstorms.

&&

.MARINE...
Southwest flow will be present across the lake for much of today
before a prefrontal trough enters the region and allows for shower
and thunderstorm development along with shifting winds to generally
the north/northeast. Thunderstorms today will have the potential for
strong winds and large hail and safety precautions for these hazards
will be necessary this afternoon and evening. The cold front passes
on Sunday and winds will shift to the west then northwest, flow will
be briefly elevated with the frontal passage but probably not enough
to merit a need for a Small Craft Advisory. High pressure will build
into the Great Lakes region for early next week and northeast flow
will be favored across the lake until Tuesday evening. Winds will
not be very strong but with the winds following the long fetch of
the lake, waves could be elevated in the Lake Erie Island region.
The first of a series of low pressure systems will approach on
Wednesday bringing the next appreciable chance for rain and winds
will shift around to the south, becoming offshore once again.

&&

.CLIMATE...
Most locations will approach record high temperatures today.
Here are the record high temperatures for climate sites for May
21st (Saturday).

Location 		   Date 		 Record High      Record Year

Akron/Canton       May 21(SAT)       91               1934

Cleveland          May 21(SAT)       89               1941

Toledo             May 21(SAT)       93               1941

Youngstown         May 21(SAT)       89               1934

Mansfield          May 21(SAT)       89               1941

Erie               May 21(SAT)       88               1911

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...Lombardy/Saunders
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...Lombardy
MARINE...Sefcovic
CLIMATE...
Hazardous weather outlook, May 21, 2:59 PM EDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
259 PM EDT Sat May 21 2022

LEZ145>149-OHZ009>014-017>023-027>033-036>038-047-089-PAZ001>003-
221900-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
259 PM EDT Sat May 21 2022

...SEVERE THUNDERSTORM WATCH 255 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

LEZ061-142>144-162>169-OHZ003-006>008-221900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-
259 PM EDT Sat May 21 2022

This Hazardous Weather Outlook is for Lake Erie and northwest Ohio.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 21, 10:44 AM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1044 AM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND GST     4 N WHITEHOUSE          41.58N 83.80W
05/21/2022  M51 MPH          LUCAS              OH   ASOS

            ASOS STATION KTOL TOLEDO.

&&

PS
Local storm report, May 21, 10:45 AM EDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1045 AM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     TSTM WND GST     1 W HARBOR VIEW         41.69N 83.47W
05/21/2022  M40 MPH          LUCAS              OH   BUOY

            BUOY STATION THRO1 TOLEDO, OH.

&&

PS
Local storm report, May 21, 10:46 AM EDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1046 AM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     TSTM WND GST     9 ENE OREGON            41.70N 83.26W
05/21/2022  M53 MPH          LEZ142             OH   MESONET

            MESONET STATION TWCO1 8 ENE OREGON.

&&

PS
Special weather statement, May 21, 2:41 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Cleveland OH
241 PM EDT Sat May 21 2022

OHZ028-029-037-047-211930-
Crawford OH-Richland OH-Morrow OH-Knox OH-
241 PM EDT Sat May 21 2022

...Strong thunderstorms will impact portions of Richland, Morrow,
southeastern Crawford and northwestern Knox Counties through 330 PM
EDT...

At 241 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Galion to near Ashley to Powell. Movement
was northeast at 30 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Mansfield, Mount Gilead, Galion, Shelby, Ontario, Lexington,
Crestline, Fredericktown, Cardington, Bellville, Ashley,
Chesterville, Sparta, Waterford, Butler, Lucas, Edison, Marengo,
Fulton and North Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4036 8293 4041 8292 4042 8296 4064 8292
      4065 8286 4070 8286 4071 8291 4076 8290
      4099 8255 4098 8242 4082 8242 4078 8238
      4073 8238 4073 8235 4058 8234 4043 8247
TIME...MOT...LOC 1841Z 233DEG 27KT 4074 8283 4040 8289 4015 8307

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Kahn
Local storm report, May 21, 3:16 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
316 PM EDT SAT MAY 21 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     HAIL             2 W ONTARIO             40.77N 82.65W
05/21/2022  E1.00 INCH       RICHLAND           OH   AMATEUR RADIO

&&

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:12 AM EDTSpecial Weather StatementCLELucas, Wood48 min
May 21, 9:38 AM EDTSpecial Marine WarningCLE62 min
May 21, 2:41 PM EDTSpecial Weather StatementCLEMorrow, Richland49 min
May 21, 2:48 PM EDTSevere Thunderstorm WarningCLECrawford, Knox, Morrow, Richland42 min
May 21, 3:47 PM EDTSpecial Weather StatementCLECuyahoga43 min
May 21, 3:48 PM EDTSpecial Weather StatementCLEKnox42 min
May 21, 4:04 PM EDTSpecial Weather StatementCLEHancock41 min
May 21, 4:05 PM EDTSpecial Weather StatementCLEAshtabula40 min
May 21, 4:14 PM EDTSevere Thunderstorm WarningCLECuyahoga, Geauga, Lake46 min
May 21, 4:18 PM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot57 min
May 21, 4:18 PM EDTSevere Thunderstorm WarningCLEMorrow, Richland42 min
May 21, 4:34 PM EDTSpecial Weather StatementCLEErie, Huron56 min
May 21, 4:36 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Trumbull39 min
May 21, 4:57 PM EDTSevere Thunderstorm WarningCLECrawford, Marion, Seneca, Wyandot63 min
May 21, 4:58 PM EDTSevere Thunderstorm WarningCLEAshtabula47 min
May 21, 5:05 PM EDTAreal Flood AdvisoryCLEHancock, Seneca, Wyandot3 hr
May 21, 5:13 PM EDTAreal Flood AdvisoryCLEErie, Huron, Sandusky, Seneca3 hr
May 21, 5:13 PM EDTSevere Thunderstorm WarningCLEAshtabula, Trumbull47 min
May 21, 5:18 PM EDTAreal Flood AdvisoryCLECrawford, Marion, Wyandot3 hr
May 21, 5:23 PM EDTSevere Thunderstorm WarningCLEAshland, Crawford, Huron, Lorain, Medina, Richland and 1 more47 min
May 21, 5:31 PM EDTTornado WarningCLEHuron, Seneca29 min
May 21, 5:44 PM EDTAreal Flood AdvisoryCLEErie, Huron, Seneca3 hr
May 21, 5:44 PM EDTSpecial Marine WarningCLE91 min
May 21, 6:01 PM EDTSpecial Weather StatementCLELorain44 min
May 21, 6:11 PM EDTFlash Flood WarningCLEErie, Huron100 min
May 21, 6:22 PM EDTAreal Flood AdvisoryCLECuyahoga, Lorain3 hr
May 21, 6:37 PM EDTSpecial Weather StatementCLECuyahoga, Geauga, Lake53 min
May 21, 6:42 PM EDTSpecial Weather StatementCLEStark48 min
May 21, 6:51 PM EDTAreal Flood AdvisoryCLEAshtabula, Cuyahoga, Geauga, Lake3 hr
May 21, 6:51 PM EDTSpecial Weather StatementCLETrumbull39 min
May 21, 6:59 PM EDTSpecial Weather StatementCLEMahoning, Trumbull46 min
May 21, 7:10 PM EDTSpecial Marine WarningCLE2 hr
May 21, 7:10 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake50 min
May 21, 7:40 PM EDTSpecial Weather StatementCLETrumbull50 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.